Vitamins that are more acidic in nature, such as vitamin C or folate, can cause nausea if consumed on an empty stomach, Poppers told HuffPost. Taking vitamins on an empty stomach can make you feel sick. Avoid stomach pain by taking them with food, using easy-to-digest formats and reducing the dose size. While it's possible to experience nausea because of vitamins, the solution is usually easy.
Fat-soluble vitamins should be taken with food to maximize absorption. Not doing so can lead to digestive problems, including nausea. Water-soluble ones should be taken on an empty stomach, although excessive amounts of vitamin C can cause digestive discomfort. It's important to know the potential side effects of the supplement, if there are any interactions with other supplements or medications, and when it's best to take them.
If you have a sensitive stomach, you're more likely to have nausea, but the solution is usually found with a little experimentation and a consultation with your doctor or healthcare provider. If you frequently take vitamins on an empty stomach, the biggest side effect you'll notice is nausea and an upset stomach. This happens most often with B vitamins, vitamin C, zinc, and iron. The best way to solve it is to eat something as soon as you can.
Many people find that something mild, such as a banana or a cracker, often relieves the nausea that can occur when taking certain vitamins on an empty stomach. If you take too much water-soluble vitamins, your body is very intelligent when it comes to eliminating them in the urine. We want to offer you the best of both worlds and include water-soluble and fat-soluble vitamins so you can get the most out of your health. This means creating multivitamins that do the work needed to help you feel better and support your overall well-being.
For that reason, the common wisdom (and this is often stated on the supplement label) is to take a daily multivitamin with a meal or, at the very least, with a good-sized snack. A healthy, balanced diet involves getting a healthy combination of vitamins, minerals, and other nutrients in your diet, but it's much easier when you can use it. Rarely, vitamins and supplements can affect the way the body absorbs or metabolizes certain medications. Although vitamin C (ascorbic acid) is water soluble, when taken in large amounts it can cause nausea, upset stomach, constipation, or diarrhea.
If you've tried to adjust your vitamin and mineral intake by following these guidelines and you're still feeling dizzy, it's always best to talk to your GP. Therefore, any negative symptoms will be temporary, but taking too many fat-soluble vitamins, such as A, D, E, and K, for an extended period of time can be dangerous and you could experience chronic nausea, in which case see a doctor. Many buyers use the word vitamins as a universal term to cover all their supplements, whether the ingredients they contain are vitamins such as A, B complex and C, or totally different nutritional compounds, such as digestive enzymes, probiotics, or herbal supplements. This is because some vitamins and minerals, such as vitamin C, folate (B), vitamin E, and iron, can increase stomach acid production and cause nausea, so try taking supplements at mealtimes.
Supplementing with high doses can be harmful with fat-soluble vitamins because they can be stored in the body and accumulated over time. Vitamins C and all B vitamins are water soluble and should be taken on an empty stomach with a large glass of water. If you've taken vitamins in the past on an empty stomach, you've likely experienced the most common side effect.